Alert archive / Illinois / River Flood Warnings in 2022

River Flood Warning 9, NWS Lincoln, IL

February 22, 2022Fulton County, Knox County, Illinois

NWS Lincoln, IL issued this river flood warning at Feb 22, 2022, 9:11 PM CST for Fulton County, Knox County, Illinois. It took effect at Feb 23, 2022, 12:00 AM CST. It was in force for 10 hr.

The area

The outline as issued.

The facts

Issued
Feb 22, 2022, 9:11 PM CST (03:11 UTC)
In effect from
Feb 23, 2022, 12:00 AM CST
Expired
Feb 23, 2022, 10:23 AM CST
In force
10 hr
Issued by
NWS Lincoln, IL
Area
Storm-based polygon
Flood severity
Minor

Counties Fulton County, IL, Knox County, IL

The radar

The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 03:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Spoon River (W-IL) at London Mills (LNMI2).

Action stage
13 ft
Minor stage
15 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05569500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

792 
WGUS43 KILX 230311
FLWILX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Lincoln IL
911 PM CST Tue Feb 22 2022

...The National Weather Service in Lincoln IL has issued a Flood 
Warning for the following rivers in Illinois...

  Spoon River at London Mills affecting Knox and Fulton Counties.

.An ice jam will cause water to infiltrate the lowlands along the 
river.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for 
flooding. Stay tuned for further updates on this flooding situation.

&&

Additional information is available at www.weather.gov.


ILC057-095-231915-
/O.NEW.KILX.FL.W.0009.220223T0600Z-220226T1200Z/
/LNMI2.1.IC.220223T0600Z.220224T0000Z.220226T0600Z.NO/
911 PM CST Tue Feb 22 2022

...FLOOD WARNING IN EFFECT UNTIL SATURDAY MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Spoon River at London Mills.

* WHEN...Until Saturday morning.

* IMPACTS...At 15.0 feet, Minor flooding begins to agricultural land 
  near the river.

* ADDITIONAL DETAILS...
  - At 8:45 PM CST Tuesday the stage was 14.4 feet.
  - Forecast...The river is expected to rise above flood stage
    just after midnight tonight to a crest of 16.0 feet tomorrow
    evening. It will then fall below flood stage early Saturday
    morning.
  - Flood stage is 15.0 feet.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (12 am CST)    
Location    Stg   Stg   Day/Time     Thu   Fri   Sat          

Spoon River
London Mill 15.0  14.4  Tue 8 pm CST 16.0  15.5  15.0         


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032


$$

MJA
1 follow-up statement
758 
WGUS83 KILX 231623
FLSILX

Flood Statement
National Weather Service Lincoln IL
1023 AM CST Wed Feb 23 2022

...The Flood Warning is cancelled for the following rivers in 
Illinois...

  Spoon River at London Mills affecting Knox and Fulton Counties.

.The following forecasts are based on observed precipitation, soil 
moisture conditions, and forecast precipitation.

ILC057-095-231730-
/O.CAN.KILX.FL.W.0009.000000T0000Z-220223T1623Z/
/LNMI2.1.IC.220223T0424Z.220223T0845Z.220223T1237Z.NO/
1023 AM CST Wed Feb 23 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Spoon River at London Mills.

* ADDITIONAL DETAILS...
  - At 7:45 AM CST Wednesday the stage was 14.8 feet.
  - Forecast...The river is expected to fall to 7.0 feet
    Wednesday morning.
  - http://www.weather.gov/safety/flood

&&

            Fld   Observed           Forecasts (12 pm CST)    
Location    Stg   Stg   Day/Time     Thu   Fri   Sat          

Spoon River
London Mill 15.0  14.8  Wed 7 am CST 11.0  9.5   7.8          


&&

LAT...LON 4081 9020 4079 9012 4070 9024 4058 9027
      4059 9036 4071 9032


$$

25

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this river flood warning went out at Feb 22, 7:59 PM CST, 1 hour 12 minutes earlier.

Area forecast discussion, Feb 22, 7:59 PM CST, 1 hour 12 minutes before
Area Forecast Discussion
National Weather Service Lincoln IL
759 PM CST Tue Feb 22 2022

.SYNOPSIS...
Issued at 321 PM CST Tue Feb 22 2022

Dry, but colder weather has returned to the area ahead of the next
winter weather system. Temperatures will continue to fall tonight,
reaching the lower teens northwest of the IL river to the middle
20s in southeast IL. Highs tomorrow will be in the middle 20s in
the north, to the middle 30s in the south. The next weather system
will bring snow to most of the area Wednesday night through
Thursday night, with a wintery mix in the southeast Thursday and
Thursday night.

&&

.UPDATE...
Issued at 752 PM CST Tue Feb 22 2022

Strong cold advection is occurring across central Illinois behind
the cold front that passed through earlier today. Stratus and
cold air strato-cu is in place across central Illinois, and as
temperatures cool, the stratus layer is beginning to set up within
the snow growth zone allowing scattered flurries to develop as
well as some light snow showers over eastern Iowa. Have added
flurries to all of the forecast area over night as steep low level
lapse rates develop. Couldn't completely rule out a couple tenths
of an inch of accumulation but drier air working into the area and
limited depth of the instability are limiting factors in
considering any accumulations.

&&

.SHORT TERM...(This evening through Wednesday)
ISSUED AT 321 PM CST Tue Feb 22 2022

Dry but colder weather has returned to central IL will will
continue through tomorrow, ahead of the next weather system that
will move into the area late tomorrow afternoon. Cloudy skies will
continue through the night and then begin to break up tomorrow.
Northwest winds will become northerly tomorrow with wind speeds of
10-15mph. Overnight lows will be in the lower teens in the
northwest to the middle 20s in the southeast. Tomorrow's highs
will not be as warm as they have been the past few days, only
reaching the middle 20s in the north to the lower to middle 30s in
the southeast.

.LONG TERM...(Wednesday night through Tuesday)
ISSUED AT 321 PM CST Tue Feb 22 2022

The winter system coming into the area will begin last Wed
afternoon as snow over the most of the area. Then overnight,
warmer air begins to move north into southeast IL and some of the
precip will change to a mix of freezing rain and sleet. Based on
the position of the frontal boundary from Thursday through
Thursday night, the wintery mix of precip will remain along and
either side of the I-70 corridor, while all snow remains to the
north and rain will move into far southeast IL. Through Thur
night, 2-3 inches of snow is possible north of I-70 with 1-2
inches of snow and sleet along I-70, and less to the southeast.
Model soundings suggest a little more sleet than freezing rain,
but that could easily change over the next day or two. If more
sleet, then we will have less freezing rain in the southeast,
where only a glaze is possible at the moment. Though the snow
starts late Wed afternoon, only about an inch is expected through
Thursday morning. Since most of the snow and wintery mix will
occur Thursday into Thursday night...and the amounts only reach
into advisory criteria, no headlines will be issued with this
forecast package. However, residents and travelers should keep
abreast of the latest forecast for the Wed night through Thur
night timeframe.

Beyond this event, dry weather is expected from Friday, through
the weekend and into the beginning of next week. Temps will not
stay cold either. Friday will still be colder, but temps will warm
back to above freezing, in the mid 30s to lower 40s.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 509 PM CST Tue Feb 22 2022

A strong cold front has pushed through the region leaving breezy
WNW winds and an expansive area of stratus resulting in MVFR
conditions. Winds will very gradually diminish overnight and veer
to a more northerly direction by Wednesday morning. Meanwhile,
ceilings will slowly lift and eventually scatter back to VFR, but
have low confidence in specific timing. A few flurries are
possible this evening, but otherwise dry conditions are expected
through the remainder of the period.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...Deubelbeiss
SYNOPSIS...Auten
SHORT TERM...Auten
LONG TERM...Auten
AVIATION...Deubelbeiss
Hazardous weather outlook, Feb 22, 3:55 PM CST, 5 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Lincoln IL
355 PM CST Tue Feb 22 2022

ILZ027>031-036>038-040>057-061>063-066>068-071>073-232200-
Cass-Champaign-Christian-Clark-Clay-Coles-Crawford-Cumberland-
De Witt-Douglas-Edgar-Effingham-Fulton-Jasper-Knox-Lawrence-Logan-
Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria-Piatt-
Richland-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion-
Woodford-
355 PM CST Tue Feb 22 2022

This Hazardous Weather Outlook is for portions of central
Illinois, east central Illinois, southeast Illinois and west
central Illinois.

.DAY ONE...TONIGHT...

Breezy northwest winds with gusts up to 35 mph will linger through
this evening before lessening overnight.

Recent rainfall and snowmelt has led to elevated streamflows and
flooding on some regional rivers. You can monitor the latest
river levels at water.weather.gov.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A series of disturbances will bring wintry weather to the area
Wednesday night through Thursday night. Light snow accumulations
look likely area wide with with a wintry mix of sleet/freezing
rain possible along and south of I-70.

Elevated river levels at some locations will continue through the
extended period. You can monitor the latest river levels at
water.weather.gov.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

NMB

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 9:10 PM CSTRiver Flood WarningILXPeoria, Tazewell, Woodford6 days
Feb 22, 9:12 PM CSTRiver Flood WarningILXPiatt3 days
Feb 23, 3:32 PM CSTWinter Weather AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 29 more35 hr

Nearby

River Flood Warnings in Illinois, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.